Sankhya: The Indian Journal of Statistics

2001, Volume 63, Series A, Pt. 1, pp.41--71

ASYMPTOTIC OPTIMALITY OF DATA DRIVEN SMOOTH TESTS FOR LOCATION-SCALE FAMILY

By

TADEUSZ INGLOT, Wroclaw University of Technology and Polish Academy of Sciences, Wroclaw

and

TERESA LEDWINA, Polish Academy of Sciences, Wroclaw

SUMMARY. Data driven smooth tests have been introduced to enlarge range of sensitivity of classical goodness of fit tests. In case of simple goodness of fit hypothesis there is an evidence that this goal has been in some sense achieved. This paper aims to prove that also in case of presence of nuisance parameteres the construction meets some optimal properties. The tool we use to show it is immediate local comparison of powers of data driven smooth tests and the best possible test under given alternative. We prove that the difference of powers vanishes as sample size increases. This shows that data driven tests are optimal ones in a very natural sense.

AMS (1991) subject classification. 62G10, 62E99.

Key words and phrases. Asymptotic optimality, data driven test, location-scale family, Schwarz rule, score test, shortcoming, smooth test.

Full paper (PDF)